Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 644, NWS Norman, OK

July 14, 2016Lincoln County, Pottawatomie County, Seminole County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Jul 14, 2016, 1:30 AM CDT for Lincoln County, Pottawatomie County, Seminole County, Oklahoma. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 14, 2016, 1:30 AM CDT (06:30 UTC)
Expired
Jul 14, 2016, 1:52 AM CDT
In force
22 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Lincoln County, OK, Pottawatomie County, OK, Seminole County, OK

The radar

The Norman radar (KTLX), 62 km from the middle of the area, began a volume at 06:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 6.5 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2016-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3256 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2016-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3256 J/kg
Mixed-layer CIN
-185 J/kg
Mixed-layer LCL
1506 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
214 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted.

784 
WUUS54 KOUN 140630
SVROUN
OKC081-125-133-140730-
/O.NEW.KOUN.SV.W.0644.160714T0630Z-160714T0730Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
130 AM CDT THU JUL 14 2016

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN SEMINOLE COUNTY IN EAST CENTRAL OKLAHOMA...
  SOUTHERN LINCOLN COUNTY IN CENTRAL OKLAHOMA...
  NORTHEASTERN POTTAWATOMIE COUNTY IN CENTRAL OKLAHOMA...

* UNTIL 230 AM CDT

* AT 130 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR STROUD TO 5 MILES SOUTH OF WARWICK...MOVING
  SOUTHEAST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  SHAWNEE...SEMINOLE...CHANDLER...STROUD...PRAGUE...MEEKER...
  DAVENPORT...WELLSTON...EARLSBORO...CROMWELL...JOHNSON...SPARKS...
  WARWICK...LITTLE...CENTERVIEW AND AYDELOTTE.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 40 BETWEEN MILE MARKERS 186 AND 213.
 INTERSTATE 44 BETWEEN MILE MARKERS 154 AND 182.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3522 9684 3568 9712 3582 9663 3581 9662
      3540 9662 3540 9660 3541 9658 3539 9654
      3541 9654 3544 9657 3545 9655 3546 9654
      3543 9651 3543 9649 3546 9648 3546 9645
      3528 9644
TIME...MOT...LOC 0630Z 323DEG 23KT 3571 9667 3561 9702 

HAIL...0.88IN
WIND...60MPH
 
$$

11
1 follow-up statement
367 
WWUS54 KOUN 140652
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
152 AM CDT THU JUL 14 2016

OKC081-125-133-140701-
/O.CAN.KOUN.SV.W.0644.000000T0000Z-160714T0730Z/
SEMINOLE OK-LINCOLN OK-POTTAWATOMIE OK-
152 AM CDT THU JUL 14 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN SEMINOLE...SOUTHERN
LINCOLN AND NORTHEASTERN POTTAWATOMIE COUNTIES IS CANCELLED...
            
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.  HOWEVER GUSTY WINDS
AND HEAVY RAIN ARE STILL LIKELY WITH THESE THUNDERSTORMS.

LAT...LON 3522 9684 3568 9712 3582 9663 3581 9662
      3540 9662 3540 9660 3541 9658 3539 9654
      3541 9654 3544 9657 3545 9655 3546 9654
      3543 9651 3543 9649 3546 9648 3546 9645
      3528 9644
TIME...MOT...LOC 0649Z 323DEG 23KT 3561 9658 3551 9693 

$$

11

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 11:53 PM CDT, 1 hour 37 minutes earlier.

Area forecast discussion, Jul 13, 11:53 PM CDT, 1 hour 37 minutes before
Area Forecast Discussion
National Weather Service Norman OK
1153 PM CDT WED JUL 13 2016

.DISCUSSION...
06z TAF discussion below.

&&

.AVIATION...
VFR, maybe MVFR ceilings, this TAF period with some mid/high level
clouds. Storms in N Central OK are currently not expected to
affect KOKC/KOUN but will need to continue to monitor and may need
to make last minute changes before sending. Other showers/storms
may develop Thu morning in NW/W parts of the area but too
uncertain to put in TAFs. Chances for showers/storms will increase
Thu afternoon/evening especially for parts of N/Cent OK.

&&

.PREV DISCUSSION... /issued 911 PM CDT WED JUL 13 2016/

UPDATE...
Increased PoPs across northeastern OK. Please see the discussion
below.

DISCUSSION...
A fairly stout supercell continues to track southward across Kay
Co. this evening along a cold front. Other storms were also trying
to develop west of the main supercell into NE Grant Co. Increased
PoPs to mid chance values here. Further south, across NW TX and
the SE TX panhandle, other storms again developed along a dryline
and moved east. However, given downstream environment these should
dissipate rather quickly with the onset of nightfall. Adjusted
winds slightly downward across the SW, but no other changes were
made to the forecast. All updated products have been sent.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  76  97  74  93 /  20  20  40  30
Hobart OK         77 102  75  97 /  10  20  30  30
Wichita Falls TX  79 103  78 100 /  10   0  20  30
Gage OK           71  98  69  90 /  20  50  40  30
Ponca City OK     74  94  71  88 /  60  50  70  30
Durant OK         78  96  76  95 /  10  10  20  30

&&

.OUN Watches/Warnings/Advisories...
OK...None.
TX...None.
&&

11/25/25
Hazardous weather outlook, Jul 13, 9:13 PM CDT, 4 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
913 PM CDT WED JUL 13 2016

OKZ004>048-050>052-TXZ083>090-150215-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
913 PM CDT WED JUL 13 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...REST OF TONIGHT...

.THUNDERSTORMS...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT... MAINLY
BEFORE MIDNIGHT...ACROSS NORTHERN OKLAHOMA. THE SLIGHT RISK
COVERS LOCATIONS FROM JUST NORTH OF STILLWATER...AND EAST OF A
LINE FROM PERRY TO BLACKWELL. THE PRIMARY HAZARDS WILL BE
DAMAGING WINDS UP TO 65 MPH AND HAIL UP TO THE SIZE OF GOLFBALLS.

.SPOTTER AND EMERGENCY MANAGEMENT STATEMENT...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS
THE MARGINAL RISK AREA SHOULD BE PREPARED FOR POSSIBLE SEVERE
WEATHER OPERATIONS LATE THIS EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

.THUNDERSTORMS...
THUNDERSTORMS WILL BE POSSIBLE EACH DAY THROUGH SATURDAY. THE
HIGHEST CHANCES WILL BE OVER THE NORTHERN-HALF OF OKLAHOMA.

THERE IS A SLIGHT RISK OF SEVERE STORMS LATE THURSDAY INTO THE
EARLY MORNING HOURS FRIDAY ACROSS NORTHERN OKLAHOMA...ALONG WITH
A MARGINAL RISK EXTENDING SOUTH TO INTERSTATE-40. DAMAGING WIND
GUSTS UP TO 75 MPH AND HAIL UP TO TENNIS BALL SIZE WILL BE THE
PRIMARY HAZARDS...ALONG WITH HIGH RAIN TOTALS.

A MARGINAL RISK WILL BE SEEN ACROSS FAR NORTHERN OKLAHOMA ON
FRIDAY WITH DAMAGING WINDS AND HAIL POSSIBLE WITH THE STRONGEST
STORMS.

.HEAT...
AFTERNOON HEAT INDICES OF 100 TO 108 ARE POSSIBLE ACROSS OKLAHOMA
AND WESTERN NORTH TEXAS ON THURSDAY. HEAT SAFETY GUIDELINES
SHOULD BE FOLLOWED TO AVOID HEAT RELATED ILLNESS. SLIGHTLY COOLER
TEMPERATURES AND HEAT INDICES ARE EXPECTED FRIDAY AND
SATURDAY...BEFORE A RETURN TO A PROLONGED PERIOD OF HOT
TEMPERATURES RETURNS SUNDAY AND NEXT WEEK.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

In the hours before

Local storm report, Jul 14, 12:17 AM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1217 AM CDT THU JUL 14 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1201 AM     HAIL             2 NW ENID               36.42N 97.90W
07/14/2016  E1.00 INCH       GARFIELD           OK   STORM CHASER

&&

EM
Local storm report, Jul 14, 12:25 AM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1225 AM CDT THU JUL 14 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1211 AM     TSTM WND GST     3 NW STILLWATER         36.15N 97.10W
07/14/2016  M72 MPH          PAYNE              OK   ASOS

&&

EM
Local storm report, Jul 14, 12:44 AM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1244 AM CDT THU JUL 14 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1210 AM     TSTM WND GST     3 N STILLWATER          36.16N 97.06W
07/14/2016  E75 MPH          PAYNE              OK   PUBLIC

&&

EM
Special weather statement, Jul 14, 12:49 AM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1249 AM CDT THU JUL 14 2016

OKZ024>030-140615-
OKLAHOMA OK-POTTAWATOMIE OK-CANADIAN OK-GRADY OK-LINCOLN OK-
MCCLAIN OK-CLEVELAND OK-
1249 AM CDT THU JUL 14 2016

...SIGNIFICANT WEATHER ADVISORY FOR OKLAHOMA...NORTHWESTERN
POTTAWATOMIE...CANADIAN...NORTHERN GRADY...SOUTHWESTERN LINCOLN...
NORTHWESTERN MCCLAIN AND NORTHERN CLEVELAND COUNTIES UNTIL 115 AM
CDT...

AT 1247 AM CDT...THE LEADING EDGE OF STRONG AND GUSTY THUNDERSTORM
WINDS EXTENDED ALONG A LINE EXTENDING FROM 4 MILES SOUTHWEST OF
OKARCHE TO NEAR OKLAHOMA CITY TO 3 MILES SOUTHWEST OF WELLSTON...
MOVING SOUTH AT 30 MPH.

HAZARDS INCLUDE...
WIND GUSTS TO 30 TO 45 MPH...

LOCATIONS IMPACTED INCLUDE...
OKLAHOMA CITY...NORTHERN NORMAN...EDMOND...MOORE...MIDWEST CITY...
SHAWNEE...DEL CITY...EL RENO...NEWCASTLE...YUKON...BETHANY...
MUSTANG...CHOCTAW...WARR ACRES...THE VILLAGE...TUTTLE...PIEDMONT...
HARRAH...MCLOUD AND SPENCER.

LAT...LON 3532 9807 3523 9752 3533 9684 3570 9714
      3566 9759 3572 9815
TIME...MOT...LOC 0547Z 353DEG 27KT 3569 9805 3560 9758 3565 9711

11
Local storm report, Jul 14, 1:08 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
108 AM CDT THU JUL 14 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1235 AM     TSTM WND DMG     N PERKINS               35.97N 97.03W
07/14/2016                   PAYNE              OK   EMERGENCY MNGR

            POWER LINE DOWNED AND A SEMI TURNED OVER AT HIGHWAYS 33
            AND 177.

&&

EM
Special weather statement, Jul 14, 1:13 AM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
113 AM CDT THU JUL 14 2016

OKZ024>031-140645-
OKLAHOMA OK-POTTAWATOMIE OK-CANADIAN OK-GRADY OK-LINCOLN OK-
MCCLAIN OK-CLEVELAND OK-SEMINOLE OK-
113 AM CDT THU JUL 14 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN OKLAHOMA...
POTTAWATOMIE...SOUTHEASTERN CANADIAN...NORTHERN GRADY...SOUTHERN
LINCOLN...NORTHWESTERN MCCLAIN...CLEVELAND AND SEMINOLE COUNTIES
UNTIL 145 AM CDT...

AT 111 AM CDT...THE LEADING EDGE OF STRONG AND GUSTY THUNDERSTORM
WINDS EXTENDED ALONG A LINE EXTENDING FROM 5 MILES SOUTHEAST OF
SPARKS TO NEAR CHOCTAW TO NEAR OKLAHOMA CITY TO 5 MILES WEST OF EL
RENO...MOVING SOUTH AT 25 MPH.

HAZARDS INCLUDE...
WIND GUSTS TO 30 TO 45 MPH...

LOCATIONS IMPACTED INCLUDE...
OKLAHOMA CITY...NORMAN...MOORE...MIDWEST CITY...SHAWNEE...DEL CITY...
EL RENO...NEWCASTLE...BLANCHARD...SEMINOLE...TECUMSEH...PURCELL...
YUKON...BETHANY...MUSTANG...CHOCTAW...WARR ACRES...NOBLE...
TUTTLE AND HARRAH.

LAT...LON 3503 9712 3502 9752 3511 9809 3559 9809
      3554 9753 3556 9716 3566 9662 3540 9662
      3540 9660 3541 9658 3539 9654 3541 9654
      3544 9657 3545 9655 3543 9649 3546 9648
      3545 9644 3514 9644
TIME...MOT...LOC 0611Z 355DEG 23KT 3554 9678 3547 9725 3545 9765 3552
9805

11

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 8:11 PM CDTSpecial Weather StatementOUNKay64 min
Jul 13, 8:17 PM CDTSevere Thunderstorm WarningOUNKay73 min
Jul 13, 9:00 PM CDTSevere Thunderstorm WarningOUNGrant, Kay30 min
Jul 13, 9:26 PM CDTSevere Thunderstorm WarningOUNGrant, Kay64 min
Jul 13, 9:42 PM CDTAreal Flood AdvisoryOUNKay3 hr
Jul 13, 10:24 PM CDTSevere Thunderstorm WarningOUNGarfield, Grant, Kay, Noble66 min
Jul 13, 10:35 PM CDTAreal Flood AdvisoryOUNGrant, Kay3 hr
Jul 13, 11:10 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Blaine, Garfield, Grant, Kay, Kingfisher and 4 more80 min
Jul 13, 11:47 PM CDTSpecial Weather StatementOUNKingfisher, Logan13 min
Jul 14, 12:09 AM CDTSpecial Weather StatementOUNKingfisher, Lincoln, Logan51 min
Jul 14, 12:18 AM CDTSevere Thunderstorm WarningOUNLincoln, Logan, Noble, Payne72 min
Jul 14, 12:49 AM CDTSpecial Weather StatementOUNCanadian, Oklahoma26 min
Jul 14, 1:13 AM CDTSpecial Weather StatementOUNCanadian, Cleveland, Pottawatomie, Seminole32 min
Jul 14, 1:56 AM CDTSpecial Weather StatementOUNLincoln49 min
Jul 14, 2:37 AM CDTSpecial Weather StatementOUNHughes38 min
Jul 14, 3:12 AM CDTSpecial Weather StatementOUNHughes33 min
Jul 14, 6:31 AM CDTSpecial Weather StatementOUNAlfalfa29 min
Jul 14, 6:59 AM CDTSpecial Weather StatementOUNAlfalfa31 min
Jul 14, 7:04 AM CDTSpecial Weather StatementOUNLove26 min
Jul 14, 7:18 AM CDTSpecial Weather StatementOUNHarper27 min
Jul 14, 7:36 AM CDTSpecial Weather StatementOUNGrant24 min
Jul 14, 7:44 AM CDTSpecial Weather StatementOUNWoods31 min
Jul 14, 7:56 AM CDTSevere Thunderstorm WarningOUNWoods, Woodward30 min
Jul 14, 9:10 AM CDTSpecial Weather StatementOUNGrant35 min
Jul 14, 9:35 AM CDTSpecial Weather StatementOUNGrant25 min
Jul 14, 10:17 AM CDTSevere Thunderstorm WarningOUNGrant, Kay43 min
Jul 14, 10:58 AM CDTSevere Thunderstorm WarningOUNKay32 min
Jul 14, 11:22 AM CDTSpecial Weather StatementOUNPayne23 min
Jul 14, 12:08 PM CDTSpecial Weather StatementOUNLincoln37 min
Jul 14, 1:41 PM CDTSpecial Weather StatementOUNHughes34 min
Jul 14, 2:28 PM CDTSevere Thunderstorm WarningOUNAtoka47 min
Jul 14, 3:12 PM CDTSpecial Weather StatementOUNAtoka, Coal33 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.